Alert archive / New York / Wind Advisories in 2024
Wind Advisory 13, NWS Buffalo, NY
NWS Buffalo, NY issued this wind advisory at Nov 13, 2024, 12:20 PM EST for Chautauqua County, New York. It took effect at Nov 14, 2024, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2024, 12:20 PM EST (17:20 UTC)
- In effect from
- Nov 14, 2024, 12:00 AM EST
- Expired
- Nov 14, 2024, 10:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
County Chautauqua County, NY
The radar
The Buffalo radar (KBUF), 90 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
795 WWUS71 KBUF 131720 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 1220 PM EST Wed Nov 13 2024 NYZ019-140130- /O.NEW.KBUF.WI.Y.0013.241114T0500Z-241114T1500Z/ Chautauqua- Including the cities of Jamestown 1220 PM EST Wed Nov 13 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST THURSDAY... * WHAT...Southeast winds 15 to 30 mph with gusts up to 50 mph along the Lake Erie shoreline expected. * WHERE...Locations adjacent to the Lake Erie shoreline and Chautauqua Ridge in Chautauqua County. * WHEN...From midnight tonight to 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ HSK
3 follow-up statements
792 WWUS71 KBUF 140231 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 931 PM EST Wed Nov 13 2024 NYZ019-141045- /O.CON.KBUF.WI.Y.0013.241114T0500Z-241114T1500Z/ Chautauqua- Including the cities of Jamestown 931 PM EST Wed Nov 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Chautauqua County. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Apffel
947 WWUS71 KBUF 140823 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 323 AM EST Thu Nov 14 2024 NYZ019-141500- /O.CON.KBUF.WI.Y.0013.000000T0000Z-241114T1500Z/ Chautauqua- Including the cities of Jamestown 323 AM EST Thu Nov 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southeast winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Chautauqua County, mainly within a few miles of Lake Erie. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RSH
600 WWUS71 KBUF 141448 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 948 AM EST Thu Nov 14 2024 NYZ019-141600- /O.EXP.KBUF.WI.Y.0013.000000T0000Z-241114T1500Z/ Chautauqua- Including the cities of Jamestown 948 AM EST Thu Nov 14 2024 ...WIND ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING... The threat for strong winds has ended, but gusty winds of 25 to 35 mph will continue into this afternoon. $$ TMA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this wind advisory went out at Nov 13, 9:29 AM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Nov 13, 9:29 AM EST, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 929 AM EST Wed Nov 13 2024 .SYNOPSIS... High pressure and a strong ridge will result in dry weather with sunny skies today. The next chance for showers will move in for Thursday, mainly for the western half of the forecast area. High pressure and a ridge build into the region again, providing mainly dry conditions from Friday through most of the weekend. && .NEAR TERM /THROUGH TONIGHT/... Satellite imagery showing sunny skies across the forecast area this morning. Lake clouds can be seen over Lake Ontario, however with a easterly wind they are moving into the Toronto Metro area. Today, can expect fair dry weather to continue with the ridge and high pressure over the region. Mostly sunny to sunny skies expected for the daylight hours. Some high clouds will start to increase from west to east late in the day, mainly after sunset. Winds will remain mainly out of the east, shifting to the southeast later in the day, with winds expected to remain around 10 mph or less. Temperatures will range from near 50 for the western NY areas, to near 40 for areas of the higher terrain of the North Country. Tonight, dry conditions continue as the area of high pressure and ridge shifts away from the forecast area. High clouds will fill in from west to east through the night well ahead of the next sfc low and trough tracking toward the area. Temperatures will drop down to the low to mid 30s for areas south of Lake Ontario. Southeast and east of Lake Ontario temperatures will drop to the low to mid 20s for these areas where skies will be slower to cloud over. Downsloping for portions of WNY across the lake plains will also help keep temperatures a bit warmer as well. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... A mid-level trough over the upper Great Lakes and Mid West will close off Thursday and slide southeast across the Ohio Valley and towards the Mid Atlantic by Friday morning. Meanwhile at the surface an area of low pressure centered over Illinois and Indiana Thursday morning will fill in as the upper level low overrides it. Diving into the details, the surface low over the Mid West will push a weak warm front into far western New York Thursday morning. The area will have plenty of dry air due to the exiting surface high, causing a slow advancement of the steadier rain into far WNY Thursday morning. In fact, rain will arrive to the far western Southern Tier late Thursday morning/around noontime. Rain will then spread as far east as the Genesee Valley by the early afternoon. Due to evaporational cooling with the onset of the rain, a few wet flakes may be possible Thursday morning across the higher terrain Chautauqua and Cattaraugus counties. To the east, the day should remain on the dry side, though will see plenty of cloud cover from the system impacting the western half of the forecast area. Late Thursday/Thursday evening the low pressure system will start to make its aforementioned slide to the southeast, causing rain to gradually shift southeast across western New York as well. In the wake of the low, weak to modest northerly flow will develop Friday. As temperatures aloft (at 850 mb) drop into the low single digits, along with any lingering moisture may support a few lake enhanced showers across WNY, in particular southeast of Lake Erie through Friday. However with high pressure building back into the region Friday, showers will diminish throughout the day. && .LONG TERM /SATURDAY THROUGH TUESDAY/... An upper level ridge and surface high pressure will move into the eastern Great Lakes region this weekend. Saturday will feature mostly sunny skies with a light, northerly wind. An ideal set-up for radiational cooling is possible Saturday night due to clear skies and light winds. The surface ridge axis will move east of the region Sunday. Mostly dry weather is expected, however moisture advection will likely increase cloud cover by Sunday evening. The ridge will flatten Sunday night as an upper level trough moves into the Great Lakes region. The trough will likely dig into the Northeast into early next week. The combination of increasing warm air and moisture advection ahead of the trough will increase the chance for rain showers Monday and Tuesday. Temperatures will be near normal Saturday and Saturday night, then rise to above normal Sunday through Tuesday. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... VFR conditions are expected to continue across western and north central NY today. Tonight, VFR, high clouds start to move into the region from the west ahead of an approaching system. Outlook... Thursday...Restrictions likely west of KROC in rain, otherwise mainly VFR. Friday...Restrictions possible with a chance of rain showers. Saturday and Sunday...VFR. && .MARINE... Easterly winds on the Lakes this morning, before slowly shifting to the southeast. Winds should remain below 15 knots today. With the easterly component to the wind along the south shore of Lake Ontario, choppy conditions will be possible starting this afternoon, but conditions should stay just under Small Craft Advisory conditions through tonight as winds veer to the southeast as a sfc low and trough approach the region. Winds will start to weaken late Thursday night as the sfc low over the region weakens resulting in the pressure gradient relaxing. Winds will back from the southeast to the northeast Thursday night through Friday morning. Winds then will continue to back to the north and then to the northwest Friday night through Saturday as high pressure builds into the region again. Winds are expected to remain below Small Craft levels through the weekend. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...HSK/SW NEAR TERM...HSK/SW SHORT TERM...EAJ LONG TERM...EAJ/HSK AVIATION...HSK/SW MARINE...HSK/SW
Hazardous weather outlook, Nov 13, 4:22 AM EST, 7 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 422 AM EST Wed Nov 13 2024 NYZ001>008-010>014-019>021-085-140930- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- 422 AM EST Wed Nov 13 2024 This Hazardous Weather Outlook is for western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-140930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 422 AM EST Wed Nov 13 2024 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 3:43 PM EST | Small Craft Advisory | BUF | 6 hr | |
| Nov 13, 6:29 PM EST | Small Craft Advisory | BUF | 19 hr |
Nearby
Wind Advisories in New York, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.